MAUDE Adverse Event Report: MAQUET CRITICAL CARE AB EDI CATHETER ENFIT 12FR/125 CM, 5PCS; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS

MAQUET CRITICAL CARE AB EDI CATHETER ENFIT 12FR/125 CM, 5PCS; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Model Number 6883903
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Anxiety (2328); Discomfort (2330)
Date of Event 07/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was receiving neurally controlled nava treatment where a naso-gastric edi catheter is used for transfer of electrical activity of the diaphragm (edi signal) to the ventilator system.The patient suddenly had episodes of vomiting where a piece of the edi catheter was found in the gastric content.The patient experienced discomfort, pain and anxiety.The edi catheter was removed, and follow-up chest x-ray showed a residual catheter piece in the gastric cavity.There is no indication for endoscopic removal.Final patient outcome was no harm.Manufacturer¿s ref #: (b)(4).
 
Additional Manufacturer Narrative
Based on the information collected to date, it has been clarified that the edi catheter was inserted and in use from (b)(6) 2025 until the event date july 2, 2025.The patient had indications of swallowing difficulties and experienced episodes of vomiting, one of which a five cm piece of the edi catheter was found in the gastric content.The edi catheter was removed, and follow-up chest x-ray showed a residual catheter fragment in the gastric cavity.There was no indication for endoscopic removal.The final patient outcome was no harm.The subjected edi catheter was discarded and therefore not available for technical analysis.Further information regarding the usage was requested from the healthcare facility but no response was received.There have been no reports of difficulties inserting the edi catheter or issues with nava ventilation during the time the edi catheter was in use.Photos of the edi catheter was provided.The distal tip measuring approximately 5 cm was broken off and discolored, without visible swelling.The remaining part of the edi catheter was also discolored without swelling.The edi catheter was used for nine days, which exceeded the recommended maximum usage duration of five days as outlined in the users manual.Since the batch number was not provided, a check of the material parameters from manufacturing records for the subjected edi catheter could not be performed.In conclusion, there are no indications of an edi catheter malfunction.The cause of breakage of the edi catheter has not been conclusively determined but a combination of effects from the surrounding chemical and biological environment in the stomach and the extended duration of use could have caused or contributed to the breakage.
 
Event or Problem Description
Manufacturer's ref #: (b)(4).

Brand Name
EDI CATHETER ENFIT 12FR/125 CM, 5PCS
Common Device Name
GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer (Section G)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer Contact
caroline kabbabe
roentgenvagen 2
solna 
MDR Report Key22553757
Report Number3013876692-2025-00056
Device Sequence Number15864819
Product Code PIF
UDI-Device Identifier17325710004668
UDI-Public(01)17325710004668
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K153688
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Importer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
Report Date (Section F) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6883903
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/09/2025
Event Location Hospital
Date Report to Manufacturer09/19/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/09/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Outcome Attributed to Adverse Event Life Threatening;
Patient Age6 YR
Patient SexFemale
Date Report Sent to FDA09/19/2025